MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP; INSTRUMENT, ULTRASONIC SURGICAL
Model Number HDH05
Health Effect - Clinical Code Urinary Frequency / Polyuria (2275)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: publication year of 2015.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.
 
Event or Problem Description
Title : laparoscopic mitrofanoff procedure in children: critical analysis of difficulties and benefits.Author : thomas blanc, cecile muller, maguelonne pons, pourya pashootan, annabel paye-jaouen, alaa el ghoneimi.Citation: journal of pediatric urology (2015) 11, 28.E1-28.E8; doi: http://dx.Doi.Org/10.1016/j.Jpurol.2014.07.013.This retrospective study discussed about the feasibility and possible benefits of using a laparoscopic approach in children with significant bladder dysfunction associated with difficulty doing efficient urethral catheterization.Between 2003 and 2013, fully laparoscopic mitrofanoff (lma) was attempted in 15 children (male=12, female=3; mean age=9 years).During the procedure, a caudal suture between the appendix and the bladder mucosa was included the detrusor muscle to fix the caudal part of the anastomosis and stabilize the anastomotic line during suturing.After completing the anastomosis, the appendix was placed in the newly prepared detrusor muscle trough, and the seromuscular layer of the bladder was closed over the appendix.To avoid compression of the mesentery, the sutures were done through the mesentery under laparoscopic vision, using interrupted 4/0 vicryl (ethicon), thus creating an antireflux mechanism.Some modifications were done because of the high rate of conversion due to early opening of the mucosa (harmonic hook) or difficult anastomosis.Harmonic scalpel (ethicon) was used in this procedure.Reported complications with the use of harmonic scalpel included tearing of bladder mucosa (n=1) which was converted to an open procedure; urinary leakage from urethra ((b)(6)-year-old male patient) and/or stoma (n=5; (b)(6)-year-old male, (b)(6)-year-old male patient, (b)(6)-year-old male, (b)(6)-year-old male, (b)(6)-year-old male patient).Three patients with stomal urinary leakage were successfully managed by deflux (dextranomer-based implants) injection in the catheterizable channel, and remained continent after: 42 months in the (b)(6)-year-old male patient, 18 months in the (b)(6)-year-old male patient and 2 months in the (b)(6)-year-old male patient.Two patients ((b)(6)-year-old male patient and (b)(6)-year-old male patient) required an open revision of the appendicovesical anastomosis.Further, the (b)(6)-year-old male patient with both stomal and urethral urinary leakage also required implantation of an artificial urinary sphincter 1.5 years after the mitrofanoff procedure.Reported complication with the use of 4/0 vicryl included tearing of bladder mucosa (n=2; (b)(6)-year-old female and (b)(6)-year-old male) which the patients were converted to an open procedure.In conclusion, laparoscopic mitrofanoff procedure in children are unsatisfying in cases of high-pressure bladders in terms of incontinent stoma.

Brand Name
HARMONIC SCALPEL 5MM HD SHEATH HOOK TIP
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9612804
Report Number3005075853-2020-00485
Device Sequence Number546965
Product Code LFL
UDI-Device Identifier10705036002109
UDI-Public10705036002109
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHDH05
Device Catalogue NumberHDH05
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2019
Initial Report FDA Received Date01/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;